Alert archive / Ohio / River Flood Warnings in 2019

River Flood Warning 35, NWS Cleveland, OH

March 10, 2019Trumbull County, Ohio

NWS Cleveland, OH issued this river flood warning at Mar 10, 2019, 9:11 PM EDT for Trumbull County, Ohio. It was in force for 15 hr.

The area

The outline as issued.

The facts

Issued
Mar 10, 2019, 9:11 PM EDT (01:11 UTC)
Expired
Mar 11, 2019, 12:16 PM EDT
In force
15 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Trumbull County, OH

The radar

The Cleveland radar (KCLE), 77 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Eagle Creek (Trumbull Co) at Phalanx Station (PHAO1). The gauge peaked at 10.29 ft at Mar 11, 2019, 4:00 AM EDT.

actionminormoderate51003/1103/12
Action stage
8 ft
Minor stage
9.5 ft
Moderate stage
13.5 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03093000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

768 
WGUS41 KCLE 110111
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
911 PM EDT Sun Mar 10 2019

...The National Weather Service in Cleveland has issued a flood 
warning for the following rivers in Ohio...

  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC155-110911-
/O.NEW.KCLE.FL.W.0035.190311T0111Z-000000T0000Z/
/PHAO1.1.ER.190311T0053Z.190311T0100Z.000000T0000Z.UU/
911 PM EDT Sun Mar 10 2019

The National Weather Service in Cleveland has issued a 

* Flood Warning for 
  The Eagle Creek At Phalanx Station
* until early Monday Morning.
* At 9 PM the stage was 9.5 feet.
* Flood stage is 9.5 feet.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in 
  Braceville floods. Knowlton Road will be threatened.

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$
3 follow-up statements
303 
WGUS81 KCLE 110828
FLSCLE
Flood Statement
National Weather Service Cleveland OH
428 AM EDT Mon Mar 11 2019

...The flood warning is cancelled for the following rivers in Ohio...

  Scioto River Near Larue

...The flood warning continues for the following rivers in Ohio...

  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC101-110858-
/O.CAN.KCLE.FL.W.0034.000000T0000Z-190312T2000Z/
/LARO1.1.ER.190311T0645Z.000000T0000Z.190311T0645Z.NO/
428 AM EDT Mon Mar 11 2019

The flood warning is cancelled for 
  The Scioto River Near Larue.
* At 4:00 AM Monday the stage was...10.9 feet. 
* Flood stage is 11.0 feet.
* The river will continue to gradually fall today. 
* At 11.0 feet...Flooding occurs in agricultural areas near the 
  river.

&&

LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342


$$

OHC155-111627-
/O.EXT.KCLE.FL.W.0035.000000T0000Z-190311T1808Z/
/PHAO1.1.ER.190311T0053Z.190311T0800Z.190311T1208Z.UU/
428 AM EDT Mon Mar 11 2019

...Flood warning extended until this afternoon...The flood warning 
continues for
  The Eagle Creek At Phalanx Station.
* Until this afternoon. 
* At 4:00 AM Monday the stage was...10.3 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 9.5 feet.
* The river will fall to below flood stage by this afternoon.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in 
  Braceville floods. Knowlton Road will be threatened.

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$
288 
WGUS81 KCLE 111319
FLSCLE
Flood Statement
National Weather Service Cleveland OH
919 AM EDT Mon Mar 11 2019

...The flood warning continues for the following river in Ohio...

  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC155-112119-
/O.EXT.KCLE.FL.W.0035.000000T0000Z-190311T2300Z/
/PHAO1.1.ER.190311T0053Z.190311T0800Z.190311T1700Z.UU/
919 AM EDT Mon Mar 11 2019

...Flood warning extended until this afternoon for Eagle Creek
   At Phalanx Station. 
* At  9:00 AM Monday the stage was...9.9 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 9.5 feet.
* The river will fall below flood stage this afternoon.
 

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$

Thompson
233 
WGUS81 KCLE 111616
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1216 PM EDT Mon Mar 11 2019

...The flood warning is cancelled for the following river in Ohio...

  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC155-111646-
/O.CAN.KCLE.FL.W.0035.000000T0000Z-190311T2300Z/
/PHAO1.1.ER.190311T0053Z.190311T0800Z.190311T1510Z.UU/
1216 PM EDT Mon Mar 11 2019

The flood warning is cancelled for 
  The Eagle Creek At Phalanx Station.
* At 12:00 PM Monday the stage was...9.3 feet. 
* Flood stage is 9.5 feet.
The river fell below the flood stage late this morning. 

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$

Thompson

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Mar 10, 6:15 PM EDT, 2 hours 56 minutes earlier.

Area forecast discussion, Mar 10, 6:15 PM EDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
615 PM EDT Sun Mar 10 2019

...00z Aviation Forecast Update...

.SYNOPSIS...
Low pressure over the central Great Lakes will lift northeast
into Canada tonight. High pressure filling the central and
northern Plains will build into the local area Monday and
Tuesday.

&&

.NEAR TERM /THROUGH MONDAY/...
Low pressure over southern Ontario will continue northeast
through the overnight. Monday afternoon, the low will be over
eastern Quebec, however another upper trough will drop southeast
across the northern and eastern lakes increasing synoptic
moisture into far northwest PA during the afternoon. Not really
enough moisture for much precip but with the flow off the lake,
will have a small chance pop in place. Otherwise will have
slight chance pops in the area tonight and Monday night and go
with flurries. Elsewhere, high pressure will begin building in
from the southwest tonight and will continue on Monday.
Satellite shows low level moisture remaining in place across
northwest OH and points west across northern Indiana and nrn IL
however just to the south of that line satellite shows
significant breaks and the entire area is shifting northeast
with the low. Initially, will continue with clouds west but
through the evening will allow for a gradual decrease from the
southwest. By 06z will have much of the west partly cloudy. By
12Z will continue with mostly cloudy skies northeast third and
have partly cloudy skies elsewhere. Monday models show mid level
moisture moving across the region in wnw flow aloft. Started to
go with a more significant afternoon cloud cover but backed off
to partly sunny/partly cloudy numbers given building high.
Lows tonight upper 20s. Lows Monday night lower 20s. Highs
Monday upper 30s to lower 40s.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
High pressure will dominate the region on Tuesday with light winds.
A warming trend will begin on Wednesday as the high shifts east of
the region. This will allow a warm front to lift northward to near
Lake Erie Wednesday evening. So expect increasing moisture and
warmth as the southerly winds develop. There may be some light rain
with the warm front, mainly across NW Ohio, Friday afternoon and
evening. The better chances of showers, maybe a few rumbles of
thunder, will occur after midnight Wednesday night. Again most of
the activity will be across the western half of the region.

Tuesday will be a cool day with highs ranging from the lower 30s
across NW PA to the lower 40s across the southwestern portion of the
CWA. Warmer on Wednesday with the southerly winds increasing. Highs
Wednesday afternoon should be in the 50s at most locations.
Continued warm Wednesday night with lows only dipping into the
40s.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
Thursday looks to be the best day of the long term to see scattered
showers and thunderstorms. It should also be the warmest day with
most locations warming into the 60s, maybe some upper 50s across NW
PA. If there ends up being breaks in the cloud cover and the
convection really does remain scattered there is a chance that
locations near and west of I-77 could touch 70 degrees. The occluded
front will move across the region Thursday evening into Friday night
with an upper level trough lingering across the Great Lakes. As the
last piece of jet energy passes overhead on Friday there should be a
round of showers. As the colder air arrives Friday evening the
remaining rain showers will mix with or change over to snow. The
upper level trough will remain across the area into Saturday night so
some rain/snow showers will continue, especially across NE OH and NW
PA. We dont expect to see any significant accumulations of snow but
we will monitor for some light amounts across NE OH into NW PA.

Cooler on Friday in the wake of the occluded front with highs
ranging from the upper 40s across NW OH to the mid 50s east. the
coldest air arrives Friday night and then persists into Sunday. Lows
each night should be in the 20s. Highs Saturday and Sunday should be
in the middle to upper 30s.

&&

.AVIATION /18Z Sunday THROUGH Friday/...
We will see an improvement to most TAF locations across northern
Ohio later this evening from MVFR to VFR ceilings. The
exception will be CLE, ERI, YNG, and CAK where ceilings will
likely stay in the MVFR category through much of the night into
possibly Monday morning. Winds will slowly decrease in speed and
gusts this evening. Westerly winds around 15 to 20 knots will
gradually become more like 10 to 12 knots. YNG and ERI will
likely hang on to gusts up to 23 knots through the night. Gusty
westerly winds will return late Monday morning through Monday
afternoon. All TAF locations will see VFR ceilings by midday
Monday.

OUTLOOK...Non-VFR possible in NE Ohio/NW PA Monday morning.
Non-VFR possible Wednesday and again Thursday.

&&

.MARINE...
Winds still touching low end gales across the western/central
portions of the lake with the eastern third still solidly in gale
criteria. Will keep the gale warning going through 00Z west/central
and 02Z for the east end. Since it has generally been a low end gale
and only moderate pressure rises in the wake of the low we have only
seen water levels on the western basin hover near the critical mark
for safe navigation. Believe it will remain near these levels
through 02Z before recovering so no changes to the low water
advisory at this point in time.

High pressure takes control of the region by Monday evening with
lighter winds anticipated. The high will be east of the region on
Wednesday with increasing southerly winds as a warm front attempts
to move across Lake Erie by Wednesday evening. Another storm system
will move to the upper Great Lakes by Thursday evening with south to
southwest winds around 30 knots.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Gale Warning until 8 PM EDT this evening for LEZ142>147-
     162>167.
     Low Water Advisory until 8 PM EDT this evening for LEZ142>144-
     162>164.
     Gale Warning until 10 PM EDT this evening for LEZ148-149-168-
     169.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...MM
LONG TERM...MM
AVIATION...Griffin
MARINE...MM
Hazardous weather outlook, Mar 10, 3:23 PM EDT, 5 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
323 PM EDT Sun Mar 10 2019

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-111930-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
323 PM EDT Sun Mar 10 2019

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ142>144-162>164-111930-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
323 PM EDT Sun Mar 10 2019

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...LOW WATER ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Low Water Advisory.
   Gale Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ145>147-165>167-111930-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
323 PM EDT Sun Mar 10 2019

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-148-149-168-169-111930-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
323 PM EDT Sun Mar 10 2019

...GALE WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Mar 10, 5:50 PM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
550 PM EDT SUN MAR 10 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 AM     NON-TSTM WND GST 3 N CLEVELAND           41.52N 81.68W
03/10/2019  M51 MPH          CUYAHOGA           OH   ASOS

            ASOS STATION BKL, BURKE LAKEFRONT AIRPORT.

&&

DK
Local storm report, Mar 10, 5:51 PM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
551 PM EDT SUN MAR 10 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 AM     NON-TSTM WND GST 2 SW FINDLAY            41.01N 83.67W
03/10/2019  M51 MPH          HANCOCK            OH   ASOS

            ASOS STATION FDY, FINDLAY AIRPORT.

&&

DK
Local storm report, Mar 10, 5:52 PM EDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
552 PM EDT SUN MAR 10 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     NON-TSTM WND GST 9 NW MARBLEHEAD         41.63N 82.84W
03/10/2019  M53 MPH          OTTAWA             OH   BUOY

            BUOY STATION SBIO1, 9 NW MARBLEHEAD.

&&

DK
Local storm report, Mar 10, 5:53 PM EDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
553 PM EDT SUN MAR 10 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 AM     NON-TSTM WND GST 2 SSE WALBRIDGE         41.56N 83.48W
03/10/2019  M50 MPH          WOOD               OH   ASOS

            ASOS STATION TDZ, METCALF FIELD AIRPORT.

&&

DK
Local storm report, Mar 10, 5:54 PM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
554 PM EDT SUN MAR 10 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 AM     NON-TSTM WND GST 1 NW BROOK PARK         41.41N 81.85W
03/10/2019  M48 MPH          CUYAHOGA           OH   ASOS

            ASOS STATION CLE, CLEVELAND, OH.

&&

DK
Local storm report, Mar 10, 6:09 PM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
609 PM EDT SUN MAR 10 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     NON-TSTM WND GST 1 SE WILLOUGHBY         41.64N 81.40W
03/10/2019  M47 MPH          LAKE               OH   AWOS

            AWOS STATION LNN, WILLOUGHBY.

&&

DK

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 8:30 PM EDTRiver Flood WarningCLEMarion44 hr

Nearby

River Flood Warnings in Ohio, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.